Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Jan 8, 2008, 3:03 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 8, 2008, 10:26 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 3:03 AM CST (09:03 UTC)
- In effect from
- Jan 8, 2008, 10:26 AM CST
- Expired
- Jan 9, 2008, 2:12 AM CST
- In force
- 16 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 080903 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 403 AM EST TUE JAN 8 2008 .A LOW PRESSURE SYSTEM STRETCHING FROM OKLAHOMA TO NORTHWEST ILLINOIS WILL MOVE NORTHEAST TO MICHIGAN BY TONIGHT. IN THIS PROCESS...IT WILL DROP A STRONG COLD FRONT OVER THE AREA LATE THIS AFTERNOON INTO THIS EVENING. SOUTHERLY WINDS AHEAD OF AND ALONG THIS FRONT WILL BE QUITE STRONG AND GUSTY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081715- /O.NEW.KLMK.WI.Y.0001.080108T1800Z-080109T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 403 AM EST TUE JAN 8 2008 /303 AM CST TUE JAN 8 2008/ ...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ WEDNESDAY... SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS 40 TO 45 MPH ARE EXPECTED THIS AFTERNOON AS A STRONG COLD FRONT APPROACHES SOUTHERN INDIANA AND CENTRAL KENTUCKY. STRONG WINDS WILL CONTINUE TONIGHT AS THE COLD FRONT PASSES THROUGH THE REGION...WITH WINDS GUSTS TO AROUND 45 MPH. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES...SHOULD USE EXTRA CAUTION WHILE DRIVING. REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AS TRAVEL WILL BE HAZARDOUS AT TIMES. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ AML
4 follow-up statements
000 WWUS73 KLMK 081630 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EST TUE JAN 8 2008 .GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE REGION. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090000- /O.EXT.KLMK.WI.Y.0001.080108T1626Z-080109T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1130 AM EST TUE JAN 8 2008 /1030 AM CST TUE JAN 8 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST /6 AM CST/ WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST /6 AM CST/ WEDNESDAY. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL OCCUR ACROSS THE AREA TODAY AS A STRONG COLD FRONT APPROACHES THE REGION. THESE STRONG WINDS WILL CONTINUE THROUGHOUT THIS AFTERNOON AND TONIGHT...BEFORE WINDS DECREASE EARLY IN THE DAY WEDNESDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES...SHOULD USE EXTRA CAUTION WHILE DRIVING. REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AS TRAVEL WILL BE HAZARDOUS AT TIMES. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$
000 WWUS73 KLMK 082036 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 336 PM EST TUE JAN 8 2008 .A STRONG COLD FRONT MOVING THROUGH THE REGION WILL BRING CONTINUED GUSTY WINDS TO THE AREA TONIGHT AND EARLY WEDNESDAY. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090600- /O.CON.KLMK.WI.Y.0001.000000T0000Z-080109T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 336 PM EST TUE JAN 8 2008 /236 PM CST TUE JAN 8 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/ WEDNESDAY. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE ACROSS THE AREA THIS EVENING AND TONIGHT AS A STRONG COLD FRONT APPROACHES THE REGION. THE COLD FRONT WILL MOVE THROUGH LATE TONIGHT...WITH WINDS DECREASING TOWARD WEDNESDAY MORNING. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES...SHOULD USE EXTRA CAUTION WHILE DRIVING. REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AS TRAVEL WILL BE HAZARDOUS AT TIMES. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$
000 WWUS73 KLMK 090407 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1107 PM EST TUE JAN 8 2008 .A STRONG COLD FRONT MOVING THROUGH THE REGION WILL BRING CONTINUED GUSTY WINDS TO THE AREA TONIGHT AND EARLY TOMORROW. INZ078-079-091-092-KYZ028>043-045>049-053>057-063>067-073>078-081- 082-090900- /O.UPG.KLMK.WI.Y.0001.000000T0000Z-080109T1200Z/ /O.NEW.KLMK.HW.W.0001.080109T0407Z-080109T0900Z/ SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1107 PM EST TUE JAN 8 2008 /1007 PM CST TUE JAN 8 2008/ ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST /3 AM CST/ WEDNESDAY... SOUTHWEST WINDS OF AROUND 30 MPH WITH GUSTS TO AROUND 50 TO 60 MPH WILL CONTINUE ACROSS THE AREA OVERNIGHT AS A STRONG COLD FRONT PASSES THROUGH THE REGION. WINDS WILL BEGIN TO DECREASE TOWARD DAWN AS THE FRONT MOVES OFF TO THE EAST. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES...SHOULD USE EXTRA CAUTION WHILE DRIVING. REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AS TRAVEL WILL BE HAZARDOUS AT TIMES. DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WIND OF THIS MAGNITUDE. $$ INZ076-077-083-084-089-090-KYZ023>027-061-062-070>072-090900- /O.EXT.KLMK.WI.Y.0001.000000T0000Z-080109T0900Z/ ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY- GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 1107 PM EST TUE JAN 8 2008 /1007 PM CST TUE JAN 8 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST /3 AM CST/ WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST /3 AM CST/ WEDNESDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE ACROSS THE AREA THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT APPROACHES THE REGION. THE COLD FRONT WILL MOVE THROUGH LATE TONIGHT INTO THE EARLY MORNING HOURS...WITH WINDS DECREASING TOWARD DAWN. MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE VEHICLES...SHOULD USE EXTRA CAUTION WHILE DRIVING. REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AS TRAVEL WILL BE HAZARDOUS AT TIMES. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$
000 WWUS73 KLMK 090812 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 312 AM EST WED JAN 9 2008 INZ078-079-091-092-KYZ028>043-045>049-053>057-063>067-073>078-081- 082-090915- /O.CAN.KLMK.HW.W.0001.000000T0000Z-080109T0900Z/ SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 312 AM EST WED JAN 9 2008 /212 AM CST WED JAN 9 2008/ ...HIGH WIND WARNING IS CANCELLED... THE STRONG WINDS THAT PROMPTED THE HIGH WIND WARNING HAVE SUBSIDED...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH WILL CONTINUE EARLY THIS MORNING BEFORE DECREASING TO 5 TO 10 MPH THIS AFTERNOON. $$ INZ076-077-083-084-089-090-KYZ023>027-061-062-070>072-090915- /O.CAN.KLMK.WI.Y.0001.000000T0000Z-080109T0900Z/ ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY- GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...MORGANTOWN...BROWNSVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 312 AM EST WED JAN 9 2008 /212 AM CST WED JAN 9 2008/ ...WIND ADVISORY IS CANCELLED... THE STRONG WINDS THAT PROMPTED THE WIND ADVISORY HAVE SUBSIDED...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:12 AM CST, 51 minutes earlier.
Area forecast discussion, Jan 8, 2:12 AM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 312 AM EST TUE JAN 8 2008 .SHORT TERM (TODAY AND TONIGHT)... WELL ADVERTISED THUNDERSTORM POTENTIAL STILL IN GOOD SHAPE FOR TODAY WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS BEING IN THE WESTERN FORECAST AREA (FA). SFC LOW HAS BEEN DIGGING ACROSS OKLAHOMA AND SW MO FOR MUCH OF THE EARLY MORNING HOURS. IT IS JUST NOW STARTING TO PROGRESS NE INTO CENTRAL MO AT 730Z...AND WILL CONTINUE ITS TRACK TOWARD MICHIGAN AS 3 HR PRESSURE FALLS SUGGEST. BECAUSE THIS FEATURE HAS REMAINED NEARLY STATIONARY THIS MORNING...LINE OF STRONG CONVECTION JUST AHEAD OF THE FRONT THROUGH CENTRAL MO AND NORTH CENTRAL IL HAS WEAKENED SOMEWHAT AND REMAINED STATIONARY ALSO...DUMPING HEAVY RAINS OVER THIS AREA. SUSPECT THIS WILL NOT BE THE CASE FOR OUR FA AS THE SURFACE LOW MOVES NE AND COLD FRONT PROGRESSION SPEADS UP QUITE RAPIDLY IN STRONG SWRLY FLOW. ACCORDING TO LATEST MODEL RUNS THE FROPA SHOULD OCCUR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. BETTER DIURNAL TIMING EXISTS IN THE WRN FA WHERE MORE INSTABILITY FROM DAYTIME HEATING WILL BE PRESENT. ALTHOUGH IF THICKER CLOUD DECK CURRENTLY MAKING ITS WAY INTO WRN KENTUCKY EXPANDS TOO FAR AHEAD OF THE FRONT...THIS MAY BE A LIMITING FACTOR TO OUR INSTABILITY AND SEVERE THUNDERSTORM POTENTIAL. STILL THINKING STRONG WINDS WILL POSE THE GREATEST SEVERE THREAT ALTHOUGH HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT. WINDS WILL BE ANOTHER KEY CONCERN FOR TODAY AS STRONG WIND PROFILE PUSHES ITS WAY ACROSS THE FA. HAVE ISSUED A WIND ADV FOR FA FROM 18Z TUES TO 12Z WED. H85 WINDS 50 TO 60 KTS THROUGHOUT THE DAY AND THE 0Z NAM EVEN POINTS TOWARD AN ENHANCED AREA OF H85 WINDS JUST AHEAD OF THE FRONT TONIGHT. THINKING THIS WILL TRANSLATE TO SURFACE WINDS OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH OUTSIDE OF ANY THUNDERSTORM. WILL NEED TO WATCH GUSTS NEAR THE END OF THE PERIOD CANCELLING BEFORE 12Z IF NEEDED SINCE MODELS CUT THE WINDS DOWN PRETTY QUICKLY BEHIND FROPA. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... THE GRADUAL EASTWARD PROGRESSION OF A MEAN TROUGH TO THE EASTERN CONUS AND THE DEVELOPMENT OF A MEAN RIDGE OF HIGH PRESSURE FROM THE WEST COAST OF THE U.S. INTO WESTERN CANADA CONTINUES TO UNFOLD. BY SATURDAY THIS WILL BE COMPLETE. ONCE SETUP...THIS PATTERN WILL LIKELY PERSIST INTO NEXT WEEK. THE END RESULT WILL BE A GRADUAL AND CONTINUED COOL DOWN IN TEMPS THROUGH THE EXTENDED PERIOD. TEMPERATURES WILL GO FROM MUCH ABOVE NORMAL ON TUESDAY...COOL TO SOMEWHAT ABOVE NORMAL READINGS THURSDAY AND FRIDAY...THEN FINALLY COOL DOWN TO A LITTLE BELOW NORMAL READINGS BY MONDAY. THE COOL DOWN WILL BE PRIMARILY TRIGGERED BY THREE SHORT WAVES. THE FIRST ONE IMPACTS OUR REGION ON TUESDAY. THE SECOND ONE IMPACTS OUR REGION MOSTLY ON THURSDAY INTO FRIDAY AND THE THIRD ONE IMPACTS OUR REGION ON SUNDAY INTO MONDAY. THE LAST TWO WAVES ARE POLAR WAVES AND REALLY BOOST THE GRADUAL AND CONTINUOUS COOL DOWN. TEMPERATURES COULD COOL DOWN ENOUGH SO THAT WE COULD EVEN SEE A WINTERY MIX OF RAIN AND OR SNOW AT TIMES ON SUNDAY AND MONDAY. HIGH TEMPS WILL COOL FROM THE LOWER TO MID 50S ON THURSDAY TO THE 40S ON FRIDAY AND SATURDAY DOWNWARD INTO THE UPPER 30S TO LOWER 40S ON SUNDAY AND MONDAY. && .AVIATION (06Z TAFS)... BUSY TAF PERIOD IN STORE FOR THE NEXT 24 HRS. WINDS WILL BE THE MAIN STORY UNTIL AN APPROACHING COLD FRONT BRINGS TSRA TO THE AREA THIS AFTERNOON INTO THE EVENING HRS. 5Z OBS SHOWING GRADIENT WINDS STILL AROUND 12 TO 14 KTS ACROSS THE AREA. SDF STILL GUSTING TO 24KTS...BUT BWG AND LEX GUSTS HAVE DIED DOWN. WILL CONTINUE GUSTS THROUGH THE OVERNIGHT HOURS AT SDF...AND ADD GUSTS TOMORROW MORNING FOR BWG AND LEX. INCREASING LLJ OVERNIGHT STILL LOOKS PROBABLE SO WILL KEEP MENTION OF LL WIND SHEAR. VFR CONDITIONS SHOULD BE THE CASE UNTIL APPROACH OF THE COLD FRONT THIS AFTERNOON. 0Z GFS HANDLING TIMING OF THE FRONT AND PRECIP THE BEST ATTM...SO WILL LEAN IN THAT DIRECTION. EXPECT MAYBE SOME SHOWERS TO BREAK OUT EARLY TODAY AHEAD OF MAIN PRECIP LINE AROUND 14 TO 16Z SO WILL HOLD ON TO VCSH...BUT BASED ON CURRENT RADAR TRENDS MAY NEED TO REMOVE IF PRECIP STAYS CLOSER TO THE FRONT. WILL KEEP MVFR VSBYS IN TSRA PERIOD WITH FRONTAL PASSAGE. MAY NEED TO ADJUST CIGS DOWN IN TS ALSO BUT WILL WAIT TO SEE HOW STORMS DEVELOP. WINDS WILL TURN WESTERLY AND REMAIN GUSTY BEHIND THE FRONT TONIGHT. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...AML LONG TERM....AB AVIATION.....AML
Hazardous weather outlook, Jan 8, 3:00 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 AM EST TUE JAN 8 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 AM EST (300 AM CST) TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT IS FORECAST TO PUSH ACROSS THE REGION LATE TODAY AND TONIGHT. THIS FRONTAL BOUNDARY WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE REGION. A FEW THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AT THIS TIME...THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL EXIST DURING THE LATE AFTERNOON AND EVENING HOURS. A WIND ADVISORY IS ALSO IN EFFECT THIS AFTERNOON AND TONIGHT. WIND GUSTS...NOT RELATED TO THUNDERSTORMS...MAY EXCEED 40 MPH AT TIMES THIS AFTERNOON AND TONIGHT. THE STRONG AND GUSTY WINDS WILL BE A HAZARD TO TRAVELERS AND BOATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. 21/AML
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:36 PM CST | Flash Flood Warning | LMK | Dubois, Orange | 4 hr |
| Jan 8, 4:50 PM CST | Severe Thunderstorm Warning | LMK | Dubois | 25 min |
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.